Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 51, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 14, 2021, 6:09 PM CDT for Castro County, Parmer County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2021, 6:09 PM CDT (23:09 UTC)
- Expired
- May 14, 2021, 7:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Castro County, TX, Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 91 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 6:19 PM CDT | HAIL 1 | Bovina, TX | DELAYED REPORT OF NICKEL TO QUARTER SIZED HAIL RELAYED VIA MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -519 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
307
WUUS54 KLUB 142309
SVRLUB
TXC069-369-150015-
/O.NEW.KLUB.SV.W.0051.210514T2309Z-210515T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
609 PM CDT Fri May 14 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Parmer County in the Panhandle of Texas...
Northwestern Castro County in the Panhandle of Texas...
* Until 715 PM CDT.
* At 608 PM CDT, a cluster of severe thunderstorms were located in
Parmer and Castro Counties, moving northeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Friona, Bovina, Farwell, Summerfield, Easter, Rhea and Black.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10220 3438 10265 3438 10304 3475 10304
TIME...MOT...LOC 2308Z 224DEG 13KT 3446 10296
HAIL...1.50IN
WIND...60MPH
$$
014 follow-up statements
588
WWUS54 KLUB 142326
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
626 PM CDT Fri May 14 2021
TXC069-369-150015-
/O.CON.KLUB.SV.W.0051.000000T0000Z-210515T0015Z/
Parmer TX-Castro TX-
626 PM CDT Fri May 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR PARMER AND NORTHWESTERN CASTRO COUNTIES...
At 626 PM CDT, a severe thunderstorm was located near Bovina, or 10
miles southwest of Friona, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Friona, Bovina, Farwell, Summerfield, Easter, Rhea and Black.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10220 3438 10265 3438 10304 3475 10304
TIME...MOT...LOC 2326Z 242DEG 20KT 3451 10282
HAIL...1.25IN
WIND...60MPH
$$
01885
WWUS54 KLUB 142334
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
634 PM CDT Fri May 14 2021
TXC069-369-150015-
/O.CON.KLUB.SV.W.0051.000000T0000Z-210515T0015Z/
Parmer TX-Castro TX-
634 PM CDT Fri May 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR PARMER AND NORTHWESTERN CASTRO COUNTIES...
At 633 PM CDT, a severe thunderstorm was located 5 miles east of
Bovina, or 8 miles southwest of Friona, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Friona, Bovina, Summerfield, Easter, Black and Rhea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10220 3438 10265 3438 10298 3475 10294
TIME...MOT...LOC 2333Z 224DEG 13KT 3453 10280
HAIL...1.00IN
WIND...60MPH
$$
01207
WWUS54 KLUB 142350
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
650 PM CDT Fri May 14 2021
TXC069-369-150015-
/O.CON.KLUB.SV.W.0051.000000T0000Z-210515T0015Z/
Parmer TX-Castro TX-
650 PM CDT Fri May 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EASTERN PARMER AND NORTHWESTERN CASTRO COUNTIES...
At 649 PM CDT, a severe thunderstorm was located 6 miles northwest of
Lazbuddie, or 14 miles north of Muleshoe, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Friona, Summerfield, Easter and Black.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10220 3438 10265 3438 10288 3475 10276
TIME...MOT...LOC 2349Z 252DEG 15KT 3443 10272
HAIL...1.00IN
WIND...60MPH
$$
01914
WWUS54 KLUB 150001
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
701 PM CDT Fri May 14 2021
TXC069-150011-
/O.CAN.KLUB.SV.W.0051.000000T0000Z-210515T0015Z/
Castro TX-
701 PM CDT Fri May 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CASTRO COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3456 10278 3453 10253 3448 10253 3438 10265
3438 10283
TIME...MOT...LOC 0001Z 264DEG 16KT 3443 10266
$$
TXC369-150015-
/O.CON.KLUB.SV.W.0051.000000T0000Z-210515T0015Z/
Parmer TX-
701 PM CDT Fri May 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN PARMER COUNTY...
At 701 PM CDT, a severe thunderstorm was located near Lazbuddie, or
14 miles north of Muleshoe, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Parmer County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3456 10278 3453 10253 3448 10253 3438 10265
3438 10283
TIME...MOT...LOC 0001Z 264DEG 16KT 3443 10266
HAIL...1.00IN
WIND...60MPH
$$
01What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:45 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 14, 2:45 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 245 PM CDT Fri May 14 2021 .SHORT TERM... Isolated to scattered thunderstorms were developing as expected early this afternoon north-south through the higher terrain of central New Mexico and drifting to the east. Solutions appear on track moving this activity through the Texas Panhandle and northern South Plains and northern Rolling Plains during the evening. Potential energy levels and projected shear indicate a risk for a few thunderstorms to approach severe levels up to 65 mph and one inch diameter hail, though the highest severe threat will be further north through the Panhandle and into the central plains. We expect the tendency of the thunderstorms to weaken moving off the dryline and also with darkness, though this weakening may be partially offset by the development of a low level jet. So a few stronger storms could persist well into the evening as a weak impulse also crosses into the area from the Rockies. Majority of showers and thunderstorms should move east or dissipate by about midnight. A seasonally mild and somewhat breezy night otherwise is on the way. After a possible bout of lower clouds mainly off the Caprock Saturday morning, the surface dryline likely will shift slightly east into the western South Plains and Panhandle where solutions indicate more than adequate moisture and instability for thunderstorm chances, though shear levels look slightly reduced. A lower latitude impulse currently crossing southern California appears timed to eject over the southern plains late in the day. This environment should produce a risk for large hail, high wind, and also perhaps a few slow moving storms with very heavy rain. The latest Storm Prediction Center outlook for Slight Risk of severe seems adequate as storm chances further improve later in the afternoon and activity appears may approach the central South Plains. We adjusted timing of thunderstorm chances slightly to favor mainly on the Caprock during the mid to late afternoon. Barring an unexpected widespread persistent stratus layer, high temperatures Saturday should not be too far from normal, though slightly below normal Rolling Plains and slightly above normal near the New Mexico border. And the breezy southerly flow looks to continue. RMcQueen .LONG TERM... Convection will be ongoing at the start of the long term (16/00Z) across the CWA with an expectation of multi-cellular and marginally supercellular storm modes persisting into the early morning hours Sunday. A weak shortwave trough will rotate through a low-amplitude ridge during the late evening hours Saturday, and with deep- and cloud-layer flow at around 10-15 kt with respective shear vector magnitudes at around 30 to 40 kt, respectively, storm characters should evolve upscale into a Mesoscale Convective System (MCS) between 16/00-03Z as convection becomes cold pool driven and rooted along outflows as the shortwave trough ejects over the southern Great Plains. Although the aforementioned steering flow will be rather weak, a convective wind-damage and flash flooding threat is expected to persist as the airmass ahead of the MCS will be moisture laden with lower 30 mb mean dewpoints near 60 deg F and precipitable water (PWAT) content nearing record territory. The 12Z RAOBs this morning across South Texas (BRO, CRP, and DRT) sampled PWATs between 1.00-1.20", and this plume of PWAT content will have advected into the CWA by tomorrow night. The 16/00Z sounding climatology from the AMA and MAF upper air sites indicate that the 99th percentile is 1.15" and 1.31", respectively; which, interpolated at LUB station, is in the 99th percentile (to perhaps record values). The combination of a richly buoyant airmass characterized by MLCAPE values reaching 2,500 J/kg surmounted by lower 100 mb mean mixing ratios near 13 g/kg and advection of high theta-e inflow layer air oriented pseudo-perpendicularly to the mean convective movement will facilitate MCS maintenance with an attendant risk for straight-line wind damage, large hail, and flash flooding, as the system propagates eastward into the low Rolling Plains and the Texas Big Country. Convective rain rates could reach 1-2 inches per hour given fairly tall MLCAPE amidst weak deep-layer shear. This system should exit the CWA by the early to mid-morning hours Sunday with numerous, residual outflow boundaries lingering in its wake. Additional chances for isolated convection will continue into the afternoon hours Sunday where surface convergence is maximized along the sharpening dryline and its potential intersection with outflows from the previous night. Weak, mid-level ridging will keep the CWA strongly capped (CINH) throughout most of the day (around -150 J/kg CINH). However, intense, diabatic heating with surface temperatures reaching the upper 80s as another weak shortwave trough rotates over the region may result in enough mid-level cooling to contribute to fairly large MLCAPE values approaching 2,500-3,000 J/kg. Deep- and cloud-layer flow will still be weak from the resultant ridging, though not as weak as the previous day, as hodographs elongate somewhat from the surface to upper-levels favoring storm-splits. Convective coverage will be focused largely on where low-level convergence is greatest, with left- and right-moving supercells possible capable of producing isolated, significant (2"+) hail events as the large, vertical accelerations offset the meager shear. Any convection that does form in the late afternoon hours will have a short residence time (on the order of a few hours) and will begin to wane after dark as low-level theta-e advection weakens and inflow is undercut by restoration of CINH from increasing 700 mb southwesterlies. The mid/upper-level low is forecast to pivot over the Four Corners region on Monday, with a shortwave trough ejecting over the southwestern High Plains region with surface cyclogenesis of a ~998 mb low expected across West Texas. The dryline is forecast to surge east-northeastward and intersect a quasi-stationary front located in the vicinity of the Red River. The atmosphere is forecast to become extremely unstable with MLCAPE values increasing to ~3,500 J/kg as deep-layer shear increases to around 40 kt under glancing influence of the mid/upper-level low and the ejection of the respective shortwave trough. Veered 0-3-km shear vectors becoming elongated aloft will favor the possibility for supercells capable of producing potentially significant-severe hazards across the northeastern Rolling Plains, especially near the intersection of the dryline and stalled front where vertical wind shear is greatest. As the mid/upper-level low noses towards the CWA early Tuesday, large-scale forcing for ascent will increase with the potential for scattered thunderstorms, some severe, and flash flooding across the forecast area during this time. The exact mesoscale details are too fine and complex to resolve at this time; however, the diagnoses of the forecast state of the synoptic-scale environment yields increasing confidence in a multi-faceted convective event on Tuesday and into the overnight hours area-wide before the system pivots off to the northeast. Chances for severe thunderstorms will continue towards the end of next week as meridional flow persists over the central and southern Great Plains, though predictability is limited at this point in time. Sincavage && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 05/09
Hazardous weather outlook, May 14, 2:29 PM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 229 PM CDT Fri May 14 2021 TXZ021>044-151930- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 229 PM CDT Fri May 14 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Isolated to scattered thunderstorms are expected to develop this afternoon in eastern New Mexico, then spread across the Texas Panhandle and northern parts of the Texas South Plains and Rolling Plains this evening. Locally strong wind gusts up to 65 mph will be possible from the strongest thunderstorms along with a risk for hail near the size of quarters. Storms will also be capable of brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered to numerous thunderstorms are expected Saturday afternoon and evening. Some of these storms will be severe and produce heavy rainfall. Additional rounds of strong to severe thunderstorms will be possible from Sunday into much of next week, with significant severe weather possible Monday afternoon in the northeastern Rolling Plains. Tuesday currently appears as a particularly active day for severe thunderstorm and flash flooding chances. Heavy rainfall and a risk of flooding will also accompany the more intense thunderstorm activity over the coming week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state, and CDC guidelines.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 5:09 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Parmer | 66 min |
| May 14, 6:52 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.